Alert archive / Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 55, NWS Blacksburg, VA

May 3, 2016Halifax County, Pittsylvania County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at May 3, 2016, 3:43 PM EDT for Halifax County, Pittsylvania County, Virginia. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2016, 3:43 PM EDT (19:43 UTC)
Expired
May 3, 2016, 4:30 PM EDT
In force
47 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Halifax County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 108 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 3:45 PM EDTTSTM WND DMG4 Wsw Gretna, VATREE DOWN ON OLD MINE RD
May 3, 4:10 PM EDTTSTM WND DMG2 E Leda, VATREE DOWN ON BRADLEYS CREEK RD
May 3, 4:15 PM EDTTSTM WND DMG6 Sw Nathalie, VATREE DOWN NEAR 501 AND PARSONAGE RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.7 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1040 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

251 
WUUS51 KRNK 031943
SVRRNK
VAC083-143-032030-
/O.NEW.KRNK.SV.W.0055.160503T1943Z-160503T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EDT TUE MAY 3 2016

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PITTSYLVANIA COUNTY IN VIRGINIA...
  NORTHWESTERN HALIFAX COUNTY IN VIRGINIA...

* UNTIL 430 PM EDT

* AT 342 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GRETNA...
  MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CHATHAM...
  GRETNA...
  MT AIRY...
  INGRAM...
  AND NATHALIE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3669 7907 3688 7959 3706 7937 3701 7893
      3700 7889 3699 7890 3698 7890 3698 7887
TIME...MOT...LOC 1942Z 281DEG 31KT 3694 7941 

HAIL...<.75IN
WIND...60MPH
 
$$

DS
4 follow-up statements
227 
WWUS51 KRNK 031959
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
359 PM EDT TUE MAY 3 2016

VAC083-143-032030-
/O.CON.KRNK.SV.W.0055.000000T0000Z-160503T2030Z/
PITTSYLVANIA VA-HALIFAX VA-
359 PM EDT TUE MAY 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN PITTSYLVANIA AND NORTHWESTERN HALIFAX COUNTIES...

AT 358 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MT AIRY...
MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHATHAM...
GRETNA...
MT AIRY...
INGRAM...
AND NATHALIE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3669 7907 3686 7952 3705 7929 3701 7893
      3700 7889 3699 7890 3698 7890 3698 7887
TIME...MOT...LOC 1958Z 281DEG 31KT 3691 7923 

HAIL...<.75IN
WIND...60MPH
 
$$

DS
882 
WWUS51 KRNK 032013
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
413 PM EDT TUE MAY 3 2016

VAC083-143-032030-
/O.CON.KRNK.SV.W.0055.000000T0000Z-160503T2030Z/
PITTSYLVANIA VA-HALIFAX VA-
413 PM EDT TUE MAY 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EAST CENTRAL PITTSYLVANIA AND NORTHWESTERN HALIFAX COUNTIES...

AT 412 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LEDA...MOVING
EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MT AIRY...
NATHALIE...
STRAIGHTSTONE...
CODY...
AND JAVA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3684 7931 3703 7912 3701 7893 3700 7889
      3699 7890 3698 7890 3698 7887 3674 7904
TIME...MOT...LOC 2012Z 281DEG 31KT 3688 7907 

HAIL...<.75IN
WIND...60MPH
 
$$

DS
486 
WWUS51 KRNK 032021
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT TUE MAY 3 2016

VAC143-032030-
/O.CAN.KRNK.SV.W.0055.000000T0000Z-160503T2030Z/
PITTSYLVANIA VA-
421 PM EDT TUE MAY 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PITTSYLVANIA
COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3681 7915 3698 7911 3697 7890 3697 7888
      3677 7902
TIME...MOT...LOC 2020Z 281DEG 31KT 3687 7898 

$$

VAC083-032030-
/O.CON.KRNK.SV.W.0055.000000T0000Z-160503T2030Z/
HALIFAX VA-
421 PM EDT TUE MAY 3 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR
NORTHWESTERN HALIFAX COUNTY...

AT 420 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CRYSTAL
HILL...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NATHALIE...
LEDA...
AND CODY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

&&

LAT...LON 3681 7915 3698 7911 3697 7890 3697 7888
      3677 7902
TIME...MOT...LOC 2020Z 281DEG 31KT 3687 7898 

HAIL...<.75IN
WIND...60MPH
 
$$

DS
366 
WWUS51 KRNK 032030
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
430 PM EDT TUE MAY 3 2016

VAC083-032040-
/O.EXP.KRNK.SV.W.0055.000000T0000Z-160503T2030Z/
HALIFAX VA-
430 PM EDT TUE MAY 3 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HALIFAX COUNTY
HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.

LAT...LON 3681 7915 3698 7911 3697 7890 3697 7888
      3677 7902
TIME...MOT...LOC 2027Z 281DEG 31KT 3687 7898 

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:43 PM EDT, 0 minutes earlier.

Area forecast discussion, May 3, 3:43 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EDT TUE MAY 3 2016

.SYNOPSIS...
OUR WEATHER WILL REMAIN COOL AND UNSETTLED THROUGH THE END OF THE
WORKWEEK...WITH WEAK DISTURBANCES MOVING THROUGH THE REGION AND
BRINGING US A CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH
FRIDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 330 PM EDT TUESDAY...

EARLY CLOUDS GAVE WAY TO SOME SUN WHICH ALLOWED DIURNAL INSTABILITY TO
SET UP AN ENVIRONMENT CONDUCIVE FOR THUNDERSTORM DEVELOPMENT. THE
STORMS GOT STARTED WEST OF THE BLUE RIDGE AND HAVE NOW MOVED TO THE
EAST WHERE THERE IS BETTER INSTABILITY. WITH COOL TEMPERATURES ALOFT
AND PWATS OVER ONE INCH ACROSS THE PIEDMONT EXPECT LOCALLY HEAVY
RAIN AND SOME HAIL WITH AN ISOLATED SEVERE THREAT SOUTHSIDE/PIEDMONT...
WITH THE BEST SUPPORT FOR MORE WIDESPREAD SEVERE CONVECTION RESIDING
FURTHER TO THE SOUTH AND EAST OUTSIDE OF OUR AREA. EXPECT THE BULK
OF ACTIVITY TO BE EXITING THE REGION TO THE EAST EARLY THIS EVENING
BUT SOME SCATTERED SHOWERS/STORMS WILL BE FLOATING AROUND FURTHER
WEST AS WELL.

THE ACTIVITY WILL DWINDLE OVERNIGHT AS THE LINGERING COLD FRONTAL
BOUNDARY SINKS FURTHER TO THE SOUTH BUT AS A SHORT WAVE APPROACHES LATE
TONIGHT A RESURGENCE OF SCATTERED ACTIVITY IS EXPECTED FAR WEST OF THE
BLUE RIDGE. WEDNESDAY WILL REMAIN UNSETTLED WITH MORE SHORT WAVE ENERGY
ROTATING IN OUR DIRECTION. AS TEMPERATURES CONTINUE TO COOL ALOFT LAPSE
RATES SHOULD BE STEEP ENOUGH TO COMBINE WITH SOME DIURNAL INSTABILITY
TO GENERATE SOME SHOWERS/ISOLATED THUNDERSTORMS FROM LATE MORNING ON.
HIGHS ION WEDNESDAY WILL BE ON THE COOL SIDE WITH READINGS IN THE LOWER
70S EAST TO 60/65 WEST.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
AS OF 330 PM EDT TUESDAY...

UPPER LEVEL PATTERN SUPPORTS DEVELOPMENT OF AN OMEGA BLOCK WITH
CUTOFF LOWS ON THE EAST AND WEST COASTS OF THE CONUS...A HIGH
AMPLITUDE RIDGE IN-BETWEEN.  PATTERN TRANSITION WILL TAKE PLACE
WEDNESDAY AND WEDNESDAY NIGHT AS A COLD UPPER LEVEL TROUGH SINKS
SOUTH FROM HUDSON BAY REGION THROUGH THE GREAT LAKES AND OHIO
VALLEY. THIS TROUGH WILL CUTOFF OVER THE MID ATLANTIC THURSDAY...AND
THEN STALL VCNTY OF THE MID-ATLANTIC COAST FOR FRIDAY.  SPOKES OF
VORTICITY WILL BE SPIRALING AROUND THE UPPER LOW...EACH VORT AXIS
PROVIDING DYNAMIC LIFT FOR SHOWERS.  AS SUCH...EXPECTING PERSISTENT
UNSETTLED WEATHER DURING THIS PERIOD OF THE FORECAST WITH
CONSIDERABLE CLOUDINESS AND THE THREAT OF SHOWERS. TEMPERATURES WILL
STRUGGLE PER ABUNDANT CLOUD COVER...SHOWERS...AND COLD POOL ALOFT.
FORECAST 85H TEMPS OF 0 TO +5 DEGREES C SUGGEST WE WILL BE
UNSEASONABLY COOL WITH SFC TEMPERATURES 10 TO 15 DEGREES BELOW
NORMAL.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 330 PM EDT TUESDAY...

CUTOFF LOW VCNTY OF THE MID ATLANTIC COAST EARLY SATURDAY WILL BEGIN
TO WEAKEN AND DRIFT EAST THIS WEEKEND AS FLOW ALOFT SLOWLY EVOLVES
INTO A MORE PROGRESSIVE PATTERN FOR THE SECOND WEEK OF MAY. THE
WEEKEND WILL BE OUR TRANSITION BETWEEN THE TWO PATTERNS SO LOOK FOR
SATURDAY TO BE THE COOLER OF THE TWO DAYS. WARM AIR ADVECTION WILL
FINALLY WIN OUT BY SUNDAY WITH TEMPERATURES FAVORING THE WARMER SIDE
OF NORMAL FOR SUNDAY AND INTO THE FIRST PART OF NEXT WEEK.

MODELS STILL HANG ONTO SOME LINGERING CLOUDS SATURDAY...BUT THINK
SUBSIDENCE IN THE WAKE OF THE UPPER LOW SHOULD FAVOR MAINLY DRY
CONDITIONS. MODELS BRING ANOTHER FRONT INTO THE AREA FROM THE
NORTHWEST SUNDAY...THIS FEATURE STALLING SOUTH OF THE REGION SUNDAY
NIGHT BEFORE RETURNING AS A WARM FRONT MONDAY INTO TUESDAY. MOISTURE
CONVERGENCE ALONG THIS FRONT WILL RESULT IN A RISK FOR SHOWERS
DURING THE PERIOD...BUT NOT CONFIDENT ON TIMING OR AMOUNTS ATTM.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AS OF 745 AM EDT TUESDAY...

POP UP SHOWERS WILL BE PRESENT THROUGHOUT THE REGION AT THE
BEGINNING OF THE TAF PERIOD. MVFR CONDITIONS SHOULD BE EXPECTED FOR
MOST IN HIGHER ELEVATIONS...VFR SHOULD BE PREDOMINANT FOR THE
PIEDMONT. THUNDER THIS AFTERNOON CAN ALSO BE EXPECTED WITH SOME OF
THESE SHOWERS. CONSIDERING THE AMOUNT OF PRECIP THAT HAS FALLEN
LATELY...THERE WILL BE PLENTY OF AMBIENT MOISTURE IN THE AIR. THIS
AND BELOW NORMAL LOWS EXPECTED TONIGHT...MOST ALL LOCATIONS WILL
REACH THE CROSSOVER TEMP AND FOG CAN BE EXPECTED TO SETTLE INTO THE
USUAL AREAS. AS OF THIS TIME CONFIDENCE IN JUST HOW MUCH VIS WILL BE
RESTRICTED IS LOW...BUT SOME WILL MORE THAN LIKELY FALL TO IFR IN THE
PRE-DAWN HOURS. AFTERWARDS...MOST WILL RETURN TO VFR WITH SOME
MOUNTAINOUS AREAS MAINTAINING MVFR CONDS.

EXTENDED AVIATION DISCUSSION...

A DEEP LOW WILL MOVE SOUTHWARD FROM CANADA TOMORROW AND SETTLE OVER
THE MID ATLANTIC FOR MUCH OF THE WEEK. CONDITIONS SHOULD BE EXPECTED
TO BE MVFR OR WORSE FOR MUCH OF THE REMAINDER OF THE WEEK DUE TO
PERIODIC SHOWERS...ISOLATED THUNDER...LOWS CIGS....AND FOG.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...MBS
NEAR TERM...MBS
SHORT TERM...PM
LONG TERM...PM
AVIATION...JR/RAB
Hazardous weather outlook, May 3, 5:39 AM EDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
539 AM EDT TUE MAY 3 2016

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-045>047-059-
WVZ042>044-507-508-041100-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-
CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
539 AM EDT TUE MAY 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-020-VAZ043-044-058-041100-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-HALIFAX-
539 AM EDT TUE MAY 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RAB

In the hours before

Special weather statement, May 3, 2:38 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
238 PM EDT TUE MAY 3 2016

NCZ020-031915-
YADKIN-
238 PM EDT TUE MAY 3 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN YADKIN COUNTY...

AT 237 PM EDT...A STRONG THUNDERSTORM WAS OVER LONE HICKORY...MOVING
EAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
YADKINVILLE...
HUNTSVILLE...
LONE HICKORY...
SHACKTOWN...
AND ENON.

LAT...LON 3606 8084 3610 8084 3619 8044 3614 8044
      3612 8046 3611 8050 3609 8051 3605 8050
TIME...MOT...LOC 1837Z 262DEG 28KT 3606 8076

DS
Local storm report, May 3, 3:29 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 PM EDT TUE MAY 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     1 NE ROCKY MOUNT        37.01N 79.87W
05/03/2016                   FRANKLIN           VA   911 CALL CENTER

            TREE DOWN ON TANYARD RD

&&

FISHER
Local storm report, May 3, 3:30 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
330 PM EDT TUE MAY 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     3 E ROCKY MOUNT         37.00N 79.83W
05/03/2016                   FRANKLIN           VA   911 CALL CENTER

            POWER LINE DOWN ON MUSE FIELD RD

&&

FISHER
Special weather statement, May 3, 3:35 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
335 PM EDT TUE MAY 3 2016

VAZ044-032000-
PITTSYLVANIA-
335 PM EDT TUE MAY 3 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN PITTSYLVANIA
COUNTY...

AT 332 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LEESVILLE TO SAGO...AND MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. WHILE NOT
COMMON...WINDS OF THIS SPEED ALONG WITH HEAVY DOWNPOURS COULD TOPPLE
A TREE.

LOCATIONS IMPACTED INCLUDE...
CHATHAM...
GRETNA...
MT AIRY...
CHALK LEVEL...
AND PITTSVILLE.

LAT...LON 3700 7911 3678 7937 3689 7963 3694 7962
      3704 7953 3702 7950 3701 7948 3702 7946
      3704 7948 3706 7949 3701 7910
TIME...MOT...LOC 1932Z 281DEG 32KT 3706 7943 3690 7963

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 8:24 PM EDTAreal Flood AdvisoryRNKCity of Lynchburg111 min
May 2, 8:38 PM EDTSpecial Weather StatementRNKHenry, Patrick, City of Martinsville52 min
May 2, 9:08 PM EDTSpecial Weather StatementRNKHalifax37 min
May 2, 9:48 PM EDTSpecial Weather StatementRNKCharlotte57 min
May 3, 7:35 AM EDTRiver Flood WarningRNKHalifax48 hr
May 3, 3:35 PM EDTSpecial Weather StatementRNKPittsylvania25 min
May 3, 4:03 PM EDTSpecial Weather StatementRNKCity of Martinsville27 min
May 3, 4:10 PM EDTSpecial Weather StatementRNKAppomattox35 min
May 3, 4:29 PM EDTSpecial Weather StatementRNKHalifax31 min
May 3, 5:39 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Martinsville51 min
May 3, 6:21 PM EDTSpecial Weather StatementRNKCity of Danville24 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.